| Article ID: | iaor20041278 |
| Country: | Netherlands |
| Volume: | 38 |
| Issue: | 4 |
| Start Page Number: | 471 |
| End Page Number: | 483 |
| Publication Date: | Aug 2001 |
| Journal: | Queueing Systems |
| Authors: | Mandjes Michel, Kumaran Krishnan |
To achieve a constant overflow probability, the two queueing resources, viz. buffer and bandwidth, can be traded off. In this paper we prove that, under general circumstances, the corresponding trade-off curve is convex in the ‘many-sources scaling’. This convexity enables optimal resource partitioning in a queueing system supporting heterogeneous traffic, with heterogeneous quality-of-service requirements.